Alert archive / Texas / Wind Advisories in 2024
Wind Advisory 9, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Mar 8, 2024, 2:22 PM CST for 25 counties in Texas. It took effect at Mar 8, 2024, 9:00 PM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2024, 2:22 PM CST (20:22 UTC)
- In effect from
- Mar 8, 2024, 9:00 PM CST
- Expired
- Mar 9, 2024, 1:34 AM CST
- In force
- 5 hr
- Issued by
- NWS Austin/San Antonio, TX
All 25 counties
Atascosa County, TX, Bandera County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Edwards County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 64 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.4 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 378 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
505 WWUS74 KEWX 082022 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 222 PM CST Fri Mar 8 2024 TXZ171>173-183>192-202>208-220>224-090430- /O.NEW.KEWX.WI.Y.0009.240309T0300Z-240309T1600Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Kinney-Uvalde-Medina-Bexar- Comal-Guadalupe-Caldwell-Atascosa-Wilson-Karnes-Gonzales-De Witt- Including the cities of Austin, Rocksprings, Brackettville, New Braunfels, Gonzales, Kerrville, San Antonio, Bandera, Del Rio, Uvalde, Lockhart, Leakey, Llano, Fredericksburg, Burnet, Cuero, San Marcos, Boerne, Hondo, Floresville, Georgetown, Pleasanton, Blanco, Seguin, and Karnes City 222 PM CST Fri Mar 8 2024 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST SATURDAY... * WHAT...North winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...A portion of south central Texas including the Edwards Plateau, Hill Country, I-35 Corridor, and western Coastal Plains. * WHEN...From 9 PM this evening to 10 AM CST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ BF
2 follow-up statements
873 WWUS74 KEWX 090531 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 1131 PM CST Fri Mar 8 2024 TXZ171>173-183>192-202>208-220>224-091600- /O.CON.KEWX.WI.Y.0009.000000T0000Z-240309T1600Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Kinney-Uvalde-Medina-Bexar- Comal-Guadalupe-Caldwell-Atascosa-Wilson-Karnes-Gonzales-De Witt- Including the cities of Del Rio, Brackettville, San Marcos, San Antonio, Lockhart, Rocksprings, Fredericksburg, Burnet, Bandera, Seguin, Llano, Blanco, Karnes City, Georgetown, Uvalde, Kerrville, Boerne, Cuero, Pleasanton, Leakey, New Braunfels, Austin, Floresville, Hondo, and Gonzales 1131 PM CST Fri Mar 8 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST SATURDAY... * WHAT...North winds 15 to 25 mph with gusts up to 40 mph. * WHERE...A portion of south central Texas. * WHEN...Until 10 AM CST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ RUNYEN
145 WWUS74 KEWX 090734 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 134 AM CST Sat Mar 9 2024 TXZ171>173-183>192-202>208-220>224-090845- /O.CAN.KEWX.WI.Y.0009.000000T0000Z-240309T1600Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Kinney-Uvalde-Medina-Bexar- Comal-Guadalupe-Caldwell-Atascosa-Wilson-Karnes-Gonzales-De Witt- Including the cities of Del Rio, Brackettville, San Marcos, San Antonio, Lockhart, Rocksprings, Fredericksburg, Burnet, Bandera, Seguin, Llano, Blanco, Karnes City, Georgetown, Uvalde, Kerrville, Boerne, Cuero, Pleasanton, Leakey, New Braunfels, Austin, Floresville, Hondo, and Gonzales 134 AM CST Sat Mar 9 2024 ...WIND ADVISORY IS CANCELLED... Wind speeds have fallen below advisory criteria. Breezy conditions will continue overnight and Saturday morning, with north winds around 15-25 mph and gusts to 30-35 mph. $$ RUNYEN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Mar 8, 11:25 AM CST, 2 hours 57 minutes earlier.
Area forecast discussion, Mar 8, 11:25 AM CST, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1125 AM CST Fri Mar 8 2024 ...New AVIATION... .UPDATE... Issued at 1002 AM CST Fri Mar 8 2024 The last few showers and isolated thunderstorms are moving through De Witt and Lavaca Counties and will soon be out of our CWA. Skies are clearing rapidly from west to east. We expect a mostly sunny afternoon with breezy northwesterly winds. Temperatures will climb into the 70s and 80s. && .SHORT TERM... (Today through Saturday) Issued at 146 AM CST Fri Mar 8 2024 Key Messages * A few strong to severe storms are possible pre-dawn Friday across the southern Edwards Plateau and northern Hill Country, with hail, heavy rainfall, and lightning the primary risks. * Critical fire weather conditions are expected late-morning through mid-afternoon Friday near the Rio Grande as low humidity and gusty winds develop. Avoid activities in this region that could inadvertently cause a wildfire. * Breezy conditions are expected to develop in some areas overnight through Saturday morning with some gusts up to 35 to 40 mph possible. Showers and thunderstorms have developed across northern Val Verde County near and east of the dryline/Pacific front and in an enhanced area of broader scale mid level forcing. Steep elevated lapse rates/CAPE and deep layer shear continue to support a few strong to severe storms across the southern Edwards Plateau and northern Hill Country over the next few hours. CAMs are in good agreement that a decrease in intensity and coverage of storms will take place 5-7AM as the convection and dryline/Pacific front move into the southeast and eastern Hill Country and into portions of the I-35 corridor, and eventually east into the Coastal Plains after sunrise. Much drier air will filter into the region behind the boundary late morning through the afternoon, with breezy conditions and fire weather concerns along the Rio Grande. High temperatures today are forecast to be in the upper 70s north the low to mid 80s south. A polar front is forecast to drop through the region this evening. A couple of HREF members are showing isolated, convective development along the front across Burnet, Williamson, and Lee counties. Much cooler and breezy to windy north winds will develop through the area overnight and Saturday morning. Some locations across the Hill Country and I-35 corridor may approach Wind Advisory conditions. Low temperatures Saturday morning across the northern Hill Country are forecast to be in the upper 30s, with 40s elsewhere. Some low cloud cover may wrap through the Hill Country and northern I-35 corridor overnight and through the morning on Saturday. High temperatures Saturday are forecast to only be in the upper 50s to low 60s across northern and eastern areas and mid to upper 60s southwest. && .LONG TERM... (Saturday night through Thursday) Issued at 146 AM CST Fri Mar 8 2024 A series of upper level disturbances are forecast to push across the Southern Plains from Saturday night through Wednesday afternoon. Then, upper level flow turns to the southwest on Wednesday evening through Thursday. At the surface, high pressure dominates the local area from Saturday night through Sunday with north to northeast winds across the eastern half of South Central Texas and east to southeast across the western half. The surface high moves to east Texas throughout the Sunday afternoon and evening periods to shift winds to the southeast area-wide by Sunday night into Monday. The return of southerly flow will result in a warmup trend through the middle of the week with highs reaching the low 80s across most locations and upper 80s along the Rio Grande. Chances for showers and thunderstorms return on Thursday ahead and along a cold front. Confidence is low this far out as medium range models differ on location and timing of the overall event. && .AVIATION... (18Z TAFS) Issued at 1118 AM CST Fri Mar 8 2024 The weather has moved off to the east and skies are becoming mostly clear. All terminal will be VFR through the upcoming TAF period. However, one model has a 30% chance of MVFR ceilings at AUS overnight. But, this looks like an outlier and we have kept them VFR. Winds have begun to increase and this will continue this afternoon with gusts up to around 30 kts possible. A cold front will move through the area and turn the winds more northerly this evening. Wind gusts of 25 to 30 kts will continue overnight and into the day Saturday. && .FIRE WEATHER... Issued at 146 AM CST Fri Mar 8 2024 A dryline/Pacific cold front will move through the region early this morning. Much drier air will filter into the region along with gusty northwest winds. HREF combined probabilities of RH less than 20% and sustained wind speeds greater than 15 mph are 80-90% late morning through mid afternoon across Dimmit, Frio, Zavala, Maverick, Kinney and southern Val Verde counties. Higher gusts up to 35 to 40 mph are possible, with minimum RH values around 10-15%. Pockets of drought and winter cured fuels still exists across this region. We have elected to issued a Red Flag Warning for this area today. A strong cold front will bring breezy north winds Friday night to the region, with some gusts up to 35 to 40 mph. RH recovery to around 60-70% will be taking place along the Rio Grande during this time. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 82 47 62 44 / 70 10 0 0 Austin Bergstrom Intl Airport 82 46 62 42 / 60 10 0 0 New Braunfels Muni Airport 84 47 65 44 / 50 0 0 0 Burnet Muni Airport 77 43 59 40 / 70 10 0 0 Del Rio Intl Airport 83 49 69 49 / 0 0 0 0 Georgetown Muni Airport 81 45 60 41 / 70 10 0 0 Hondo Muni Airport 82 45 67 45 / 30 0 0 0 San Marcos Muni Airport 82 45 63 42 / 50 0 0 0 La Grange - Fayette Regional 81 48 61 44 / 30 10 0 0 San Antonio Intl Airport 82 46 64 46 / 50 0 0 0 Stinson Muni Airport 84 48 67 48 / 40 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... && Short-Term...76 Long-Term...17 Aviation...05
Hazardous weather outlook, Mar 8, 10:08 AM CST, 4 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 1008 AM CST Fri Mar 8 2024 TXZ171>173-183>194-202>209-217>225-228-091615- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 1008 AM CST Fri Mar 8 2024 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. Critical fire weather conditions are expected late-morning through mid-afternoon near the Rio Grande as low humidity and gusty northwest winds develop. A Red Flag Warning is in effect. Avoid activities in this region that could inadvertently cause a wildfire. Breezy conditions are expected to develop in some areas tonight with some gusts up to 35 to 40 mph possible in some areas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Breezy conditions are expected Saturday morning with some gusts up to 35 to 40 mph possible in some areas. No other hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Mar 8, 10:57 AM CST, 3 hours 25 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
1057 AM CST Fri Mar 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM Hail 3 NNE Fredericksburg 30.32N 98.85W
03/08/2024 E0.50 inch Gillespie TX Cocorahs
Hail up to one-half inch in diameter.
&&
empThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 12:13 AM CST | Special Weather Statement | EWX | Val Verde | 17 min |
| Mar 8, 12:41 AM CST | Special Weather Statement | EWX | Val Verde | 34 min |
| Mar 8, 1:05 AM CST | Special Weather Statement | EWX | Val Verde | 25 min |
| Mar 8, 1:29 AM CST | Special Weather Statement | EWX | Val Verde | 31 min |
| Mar 8, 1:54 AM CST | Red Flag Warning | EWX | Dimmit, Frio, Kinney, Maverick, Val Verde, Zavala | 14 hr |
| Mar 8, 2:03 AM CST | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Mar 8, 3:17 AM CST | Special Weather Statement | EWX | Edwards, Val Verde | 28 min |
| Mar 8, 3:49 AM CST | Special Weather Statement | EWX | Kerr | 26 min |
| Mar 8, 4:16 AM CST | Special Weather Statement | EWX | Gillespie | 29 min |
| Mar 8, 4:44 AM CST | Special Weather Statement | EWX | Gillespie | 31 min |
| Mar 8, 4:48 AM CST | Special Weather Statement | EWX | Llano | 27 min |
| Mar 8, 5:10 AM CST | Special Weather Statement | EWX | Blanco | 35 min |
| Mar 8, 5:22 AM CST | Special Weather Statement | EWX | Burnet | 23 min |
| Mar 8, 5:29 AM CST | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Hays | 22 min |
| Mar 8, 5:48 AM CST | Special Weather Statement | EWX | Burnet | 42 min |
| Mar 8, 5:51 AM CST | Special Weather Statement | EWX | Hays | 39 min |
| Mar 8, 6:11 AM CST | Special Weather Statement | EWX | Bexar, Comal, Hays | 49 min |
| Mar 8, 6:36 AM CST | Special Weather Statement | EWX | Travis | 39 min |
| Mar 8, 7:11 AM CST | Special Weather Statement | EWX | Williamson | 49 min |
| Mar 8, 8:16 AM CST | Special Weather Statement | EWX | Gonzales | 59 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.